NDT ,Correct Dossage

Was on 1 3/4 grain and felt good ,slept well and energy good ,was on 8 weeks and kept having a lot off Etopic heartbeats , was advise to rotate 1 3/4 and 1 1/2 to see if that helps ,this did for a few days then started having the odd deep thump heart sensation . Decide I would not take full amount all at once so took the one grain at 6.30 and the 1/2 grain or the 3/4 grain three hours later .this stop them but I am tired energy not great at all .any advice as I have only one option to try and that is to divide my 1 3/4 dose to different times but I think I am between the dose of 1 3/4 and 1 1/2 .bloods were TSH 0.02 T4 16.01 andT3 5.3 . My specialist says they are very slightly suppressed on the 1 3/4 grain and that's causing the problem . Any advice please

4 Replies

oldestnewest
  • Maggie, the T3 in NDT will be suppressing your TSH. I don't agree with your specialist that suppressed TSH is why your energy is low and you are fatigued. Your FT4 and FT3 are good, but neither indicates you are anywhere near being overmedicated. There is room to be on 1.75 grains daily if you feel better on the higher dose. Try splitting the doses 8-12 hours apart, taking the larger dose in the morning.

    Are your ferritin, vitamin D, B12 and folate levels good? Low levels can cause musculoskeletal pain, fatigue and low mood.

  • Specialist says that this is why I am having the Etopic heartbeats ,the 1.75 is slightly too much . Is splitting the dose 8-12 hours work for some as I thought that would give me less energy ,but will try it .

  • Maggie, ectopic heartbeats are common in hypothyroidism and don't necessarily mean one is under or over medicated, although that should be considered. Ectopic beats are rarely dangerous but can be alarming.

    Adjusting the timing of your doses may make the difference. 8-12 hours is a guide, you will have to experiment to see what suits you. If you experience an energy slump in the afternoon or evening try taking the 2nd dose an hour or two before the slump. It's usual to have a slightly increased heart and pulse rate within a couple of hours of taking a dose as it peaks in your blood and it should wear off within an hour.

  • They lasted all day off and on and when I reduced they stopped and my reducing made me very tired .will try space them out . Thanks

You may also like...